Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 57, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 25, 2015, 3:43 PM CDT for Barbour County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2015, 3:43 PM CDT (20:43 UTC)
- Expired
- Apr 25, 2015, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 59 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597
WUUS54 KBMX 252043
SVRBMX
ALC005-252145-
/O.NEW.KBMX.SV.W.0057.150425T2043Z-150425T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
343 PM CDT SAT APR 25 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 445 PM CDT
* AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOOT HILL...
OR 12 MILES SOUTHWEST OF MIDWAY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLAYTON...LOUISVILLE...GAINO...WHITE OAK...BOOT HILL...
COMER...OSCO...HAWKINSVILLE...BARBOUR COUNTY PUBLIC LAKE DAM...
SPRING HILL...LAKEPOINT RESORT STATE PARK...CLAYTON MUNICIPAL
AIRPORT...MOUNT ANDREW...MILLERS FORD...LUGO...BAKER HILL...TWIN
SPRINGS AND BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3197 8506 3196 8509 3194 8508 3190 8511
3189 8513 3179 8514 3175 8567 3186 8568
3191 8565 3200 8559 3200 8551 3201 8551
3202 8547 3202 8543 3214 8543 3215 8526
3206 8519 3207 8511 3206 8506 3202 8505
TIME...MOT...LOC 2042Z 247DEG 37KT 3193 8566
HAIL...1.25IN
WIND...60MPH
$$
GRANTHAM2 follow-up statements
648
WWUS54 KBMX 252112
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
412 PM CDT SAT APR 25 2015
ALC005-252145-
/O.CON.KBMX.SV.W.0057.000000T0000Z-150425T2145Z/
BARBOUR AL-
412 PM CDT SAT APR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR BARBOUR COUNTY...
AT 412 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COMER TO LOUISVILLE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLAYTON...LOUISVILLE...GAINO...WHITE OAK...COMER...OSCO...
HAWKINSVILLE...BARBOUR COUNTY PUBLIC LAKE DAM...SPRING HILL...
LAKEPOINT RESORT STATE PARK...CLAYTON MUNICIPAL AIRPORT...MOUNT
ANDREW...MILLERS FORD...LUGO...BAKER HILL...TWIN SPRINGS AND
BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3197 8506 3196 8509 3194 8508 3190 8511
3189 8513 3179 8514 3175 8567 3187 8559
3200 8551 3201 8551 3202 8547 3202 8543
3214 8543 3215 8526 3206 8519 3207 8511
3206 8506 3202 8505
TIME...MOT...LOC 2112Z 249DEG 40KT 3207 8542 3181 8556
HAIL...1.00IN
WIND...60MPH
$$
GRANTHAM662
WWUS54 KBMX 252135
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
435 PM CDT SAT APR 25 2015
ALC005-252145-
/O.CON.KBMX.SV.W.0057.000000T0000Z-150425T2145Z/
BARBOUR AL-
435 PM CDT SAT APR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL BARBOUR COUNTY...
AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAINO...OR 14
MILES NORTHEAST OF CLIO...MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GAINO...MILLERS FORD AND BAKER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3176 8549 3186 8543 3187 8513 3179 8514
TIME...MOT...LOC 2135Z 267DEG 32KT 3179 8539
HAIL...1.75IN
WIND...60MPH
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:37 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 25, 3:37 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 337 PM CDT SAT APR 25 2015 .DISCUSSION... THE SECOND ROUND OF CONVECTION HAS PUSHED INTO ALABAMA FROM MISSISSIPPI. THE CORE OF THE MCS WILL TRACK EASTWARD ALONG THE IMMEDIATE GULF COAST...BUT SOME ISOLATED STORMS ON THE NORTHERN FRINGES OF THE COMPLEX COULD STILL BECOME SEVERE. THE ACTIVITY SHOULD BE MOSTLY EAST OF CENTRAL ALABAMA BY 6 PM THIS EVENING... AND JUST LEFT SMALL RAIN CHANCES IN FOR THE EASTERN COUNTIES THROUGH 9 PM TO HANDLE ANY LINGERING STORMS. A SURFACE LOW WILL PASS TO THE NORTHEAST OF ALABAMA LATER TONIGHT AND A COLD FRONT WILL PUSH INTO NORTH ALABAMA ON SUNDAY. THE AIR MASS WILL BE MOISTURE STARVED FOR ANY CONVECTION ALONG FRONT ON SUNDAY. THE FRONT WILL BRING SOME COOLER AND DRIER AIR INTO ALL OF CENTRAL ALABAMA SUNDAY NIGHT AND MONDAY. SOME OF THE NORTHERN COUNTIES WILL LIKELY SEE LOWS IN THE MIDDLE TO UPPER 40S TUESDAY MORNING. A DEEP UPPER LOW OVER THE SOUTHERN ROCKIES WILL SLOWLY SHIFT EASTWARD ON MONDAY. THE UPPER LOW WILL BE HELD BACK BY THE PRESENCE OF AN UPPER TROF OVER THE ATLANTIC SEABOARD. THE EASTERN TROF WILL FINALLY MOVE INTO THE ATLANTIC BY TUESDAY AND THE PLAINS SYSTEM WILL PULL SOME GULF MOISTURE NORTHWARD INTO THE LOWER MISSISSIPPI RIVER VALLEY. SHOWERS WILL SPREAD INTO ALABAMA ON TUESDAY FROM THE SOUTHWEST AND LIKELY OVERSPREAD ALL OF CENTRAL ALABAMA TUESDAY NIGHT. AS THE UPPER TROF APPROACHES ALABAMA THE SURFACE FLOW STAYS MAINLY OUT OF THE EAST...AND INSTABILITY SHOULD BE RATHER LIMITED. THE GFS AND ECMWF MODELS DIVERGE IN THEIR SOLUTIONS WITH THIS SYSTEM BEYOND TUESDAY. THE ECMWF MODEL IS MORE PROGRESSIVE WITH THE UPPER TROF AND MOVES THE SYSTEM EAST OF ALABAMA WEDNESDAY NIGHT... WHILE THE GFS ELONGATES THE TROF AND HANGS IT UP OVER THE GULF COAST STATES. THE CANADIAN AND DGEX MODELS SHOW A MORE PROGRESSIVE SOLUTION AND FAVORED THIS SCENARIO. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. BEST CHANCES FOR TSRA REDEVELOPMENT FOR THIS AFTERNOON REMAINS ACROSS THE FAR SOUTH DURING THE PRIME HEAT OF THE DAY. ONLY MENTION IN TAFS WILL BE AT MGM/TOI. WILL LEAVE OUT OF ALL OTHER TERMINALS AS THE CHANCES WILL BE LOW. ONE THING NOT HELPING REDEVELOPMENT IS LINGERING CLOUD COVER. HIGH CLOUDS ARE PRESENT IN COMBINATION WITH SOME MVFR STRATOCU AT A FEW SPOTS WHICH FOR THE MOST PART SHOULD GO TO VFR CIGS EXCEPT FOR MAYBE TOI...WHICH IS LOWER AND MAY STRUGGLE GETTING THERE. LOW STRATUS AND FOG POSSIBLE ONCE AGAIN TONIGHT...BEST CHANCES SOUTH TAFS...MGM/TOI DUE TO LINGERING MOISTURE AND BETTER RAIN CHANCES LATE TODAY. 08/MK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 79 51 71 47 / 20 10 0 0 10 ANNISTON 64 81 54 72 50 / 20 10 0 0 10 BIRMINGHAM 65 81 55 73 51 / 20 10 0 0 10 TUSCALOOSA 65 84 56 75 53 / 10 10 0 10 10 CALERA 65 82 56 74 53 / 20 10 0 10 10 AUBURN 65 82 57 75 53 / 30 10 0 10 10 MONTGOMERY 67 87 60 78 56 / 30 10 0 10 10 TROY 67 87 61 79 56 / 30 10 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 25, 2:22 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 222 PM CDT SAT APR 25 2015 ALZ011>015-017>050-262230- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 222 PM CDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL ALABAMA THROUGH 6 PM. THE THREAT AREA IS GENERALLY ALONG AND SOUTH OF A GEIGER...TO JEMISON...TO LAFAYETTE LINE. HOWEVER...THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND SOUTH OF A SWEET WATER...TO HAYNEVILLE...TO UNION SPRINGS LINE. THE THREATS INCLUDE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 25, 3:09 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
309 PM CDT SAT APR 25 2015
ALZ049-252100-
PIKE AL-
309 PM CDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIKE COUNTY UNTIL 400 PM
CDT...
AT 309 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TROY...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...BANKS...TROY MUNICIPAL AIRPORT...TROY
UNIVERSITY...ANTIOCH...BRUNDIDGE MUNICIPAL AIRPORT...MOSSY GROVE...
JOSIE...SANDFIELD AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3186 8608 3192 8579 3188 8579 3188 8566
3186 8568 3184 8567 3180 8567 3179 8566
3177 8567 3174 8570 3171 8571 3169 8572
3169 8589 3168 8606
TIME...MOT...LOC 2009Z 263DEG 31KT 3179 8599
GRANTHAMLocal storm report, Apr 25, 3:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL TROY 31.81N 85.97W
04/25/2015 E0.88 INCH PIKE AL PUBLIC
REPORTED VIA SOCIAL MEDIA
&&
DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:57 AM CDT | Special Weather Statement | BMX | Fayette, Lamar | 33 min |
| Apr 25, 2:29 AM CDT | Special Weather Statement | BMX | Fayette, Walker | 31 min |
| Apr 25, 3:04 AM CDT | Special Weather Statement | BMX | Pickens | 26 min |
| Apr 25, 3:27 AM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 63 min |
| Apr 25, 4:42 AM CDT | Special Weather Statement | BMX | Hale, Marengo, Perry | 63 min |
| Apr 25, 3:09 PM CDT | Special Weather Statement | BMX | Pike | 51 min |
| Apr 25, 3:28 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 47 min |
| Apr 25, 4:15 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 48 min |
| Apr 25, 4:28 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 35 min |
| Apr 25, 5:06 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Talladega | 31 min |
| Apr 25, 5:12 PM CDT | Special Weather Statement | BMX | Lee | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.